Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 273, NWS St. Louis, MO

September 21, 2010Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 21, 2010, 11:17 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Sep 21, 2010, 1:00 PM CDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Sep 21, 2010, 11:17 AM CDT (16:17 UTC)
In effect from
Sep 21, 2010, 1:00 PM CDT
Expired
Sep 29, 2010, 7:42 PM CDT
In force
8 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 24.75 ft at Sep 25, 2010, 9:00 AM CDT.

actionminormoderate202509/2109/2209/2309/2409/2509/2609/2709/2809/2909/3010/01
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 21, 5:47 AM CDT, 5 hours 30 minutes earlier.

Area forecast discussion, Sep 21, 5:47 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT TUE SEP 21 2010

.DISCUSSION...
/331 AM CDT TUE SEP 21 2010/

WE REMAIN IN WARM SECTOR AHEAD OF NEXT FRONTAL BOUNDARY WITH
TEMPERATURES EXPECTED TO BE ABOVE NORMAL TODAY. THEN HAVE TO DEAL
WITH SHOWERS AND THUNDERSTORMS BEGINNING LATE THIS AFTERNOON AND
CONTINUE INTO TONIGHT BEFORE COMING TO AN END ON WEDNESDAY. SO THE
MAIN FORECAST ISSUE WILL BE POSSIBILITY OF HEAVY RAIN OVER OUR FAR
NORTHERN COUNTIES WHERE THEY HAD DECENT RAINS THIS PAST SATURDAY
NIGHT AND SUNDAY.

FOR TODAY...WILL REMAIN MOSTLY SUNNY WITH TEMPS WARMING UP INTO THE
UPPER 80S TO LOWER 90S. IN THE MEANTIME...FRONTAL BOUNDARY THAT
EXTENDS FROM SURFACE LOW OVER NORTHERN WI THROUGH WESTERN IA THEN
INTO WESTERN KS...WILL MOVE SOUTHEASTWARD...STALLING OUT ALONG MO/IA
BORDER BY THIS EVENING. MODELS CONTINUE TO DEVELOP AN MCS ALONG THIS
BOUNDARY TONIGHT...WITH SOME QUESTION AS TO WHERE IT WILL PROPAGATE
TO. CORFIDI VECTORS INDICATE THAT IT MIGHT SLIDE A BIT MORE TO THE
SOUTH AND EAST FROM WHAT THE MODELS ADVERTISE...POSSIBLY DUMPING ONE
TO TWO INCHES OF RAIN...WITH ISOLATED HIGHER AMOUNTS OVER NORTHEAST
MO AND WEST CENTRAL IL. SO HAVE ISSUED A FLASH FLOOD WATCH FOR
AREAS ALONG AND NORTH OF A SHELBINA TO MOUNT STERLING LINE FROM
00Z TO 12Z WED. AS FOR REST OF CWA...THERE WILL BE A FAIRLY SHARP
CUTOFF OF RAINFALL...SO HAVE POPS DROP OFF DRAMATICALLY SOUTH OF
I-70 TONIGHT. EXPECT LOW TEMPS IN THE MID TO UPPER 60S.

BY WEDNESDAY...COMPLEX SHOULD BE EXITING THE AREA...BUT COULD STILL
SEE SOME LINGERING CLOUDS AND RAIN...WHICH COULD HOLD TEMPERATURES
DOWN A BIT. SO KEPT HIGHS ONLY IN THE MID TO UPPER 80S. THEY MAY
NEED TO BE LOWERED EVEN MORE WHEN WE GET CLOSER TO THE EVENT.

DRY CONDITIONS TO RETURN ONCE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY
BEFORE MORE VIGOROUS/PROGRESSIVE COLD FRONT MOVES THROUGH THE AREA
THURSDAY NIGHT AND FRIDAY. LOWS WEDNESDAY NIGHT WILL BE IN THE MID
TO UPPER 60S WITH HIGHS ON THURSDAY IN THE MID 80S TO LOW 90S. BY
FRIDAY WILL SEE HIGH TEMPS ONLY IN THE MID 70S TO LOWER 80S AS
SURFACE RIDGE BUILDS IN BRINGING COOLER AIR. BEYOND THAT NO MAJOR
CHANGES TO THE EXTENDED.

BYRD

&&

.AVIATION...
/547 AM CDT TUE SEP 21 2010/

PATCHY FOG IN LOW LYING AREAS CAUSING VSBYS TO FALL BELOW 1SM WILL
BURN OFF BY 14Z. LGT SLY WINDS WILL INCREASE TO 10KTS OR GREATER
AFT 15Z WITH HIGHER GUSTS THIS AFTERNOON.

EXPECT DRY CONDITIONS UNTIL EVENING. THEREAFTER TSRA ARE EXPECTED
TO DEVELOP TO THE SOUTH OF A COLD FRONT ACROSS NRN MO AND MOVE
EWD INTO CNTRL IL. BEST COVERAGE OF SHRA/TSRA WILL BE ACROSS NERN
MO/W CNTRL IL BETWEEN 03-09Z WHICH IS REFLECTED IN THE KUIN TAF.
SCT TSRA WILL BE FOUND FARTHER SOUTH ACROSS CNTRL AND E CNTRL MO.
BRIEF IFR CIGS/VSBYS CAN BE EXPECTED IN +RA UNDER THE HEAVIER
CORES.

SPECIFICS FOR KSTL...EXPECT MAINLY DRY AND VFR CONDITIONS TODAY
AND MOST OF THIS EVENING...WITH SCT -SHRA/TSRA IN THE AREA BETWEEN
09-15Z. DO NOT HAVE ENOUGH CERTAINLY TO INCLUDE IN THE TAF AT THIS
TIME...HOWEVER THE SHRA WOULD LIKELY CAUSE AT LEAST MVFR CIGS/
VSBY IF THEY MOVE OVER THE TERMINAL.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR KNOX MO-LEWIS MO-MARION MO-SHELBY MO.

IL...FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
     FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Sep 21, 4:17 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
417 AM CDT TUE SEP 21 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
417 AM CDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH
TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 70. SOME OF THE
THUNDERSTORMS COULD BE SEVERE AND CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. HEAVY RAINFALL AND FLASH FLOODING ARE ALSO
POSSIBLE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...SO
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA FOR TONIGHT. FOR
FURTHER INFORMATION ON THE FLASH FLOOD WATCH...PLEASE REFER TO THE
LATEST WATCH PRODUCT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY.

THUNDERSTORMS ARE LIKELY AGAIN...THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT
ANY SEVERE WEATHER AND PRECIPITATION REPORTS TO THE NATIONAL WEATHER
SERVICE IN ST. LOUIS.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 3:41 AM CDTFlash Flood WatchLSXKnox, Lewis, Marion, Shelby24 hr
Sep 21, 11:17 AM CDTRiver Flood WarningLSXCallaway, Osage8 days
Sep 21, 11:17 AM CDTRiver Flood WarningLSXGasconade, Montgomery9 days

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.